Alert archive / Texas / Marine Weather Statements in 2008
Marine Weather Statement 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this marine weather statement at Mar 2, 2008, 6:44 AM CST. It took effect at Mar 3, 2008, 4:46 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 6:44 AM CST (12:44 UTC)
- In effect from
- Mar 3, 2008, 4:46 AM CST
- Expired
- Mar 4, 2008, 2:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this marine weather statement went out at Mar 2, 4:08 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 2, 4:08 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 AM CST SUN MAR 2 2008
.SHORT-TERM (TODAY THROUGH MONDAY)...ANTICIPATE SHOWER ACTIVITY OVR
THE CWFA TDA BASED ON THE 300K CONDENSATION PRESSURE DEFICITS.
INTRODUCED ISOLD THUNDERSTORMS OVR THE NERN SECTION BASED ON LOWER
CIN/NEGATIVE LI BY 18Z SUN...FROM THE GFS. WITH RESPECT TO THE
DEVELOPING UPPER DISTURBANCE CURRENTLY MOVG ACRS THE ROCKIES...THE
GFS ENSEMBLES ADD CREDENCE TO THE TIMING/PSN OF THE GFS
DETERMINISTIC SOLN. SYNOPTIC SCALE ASCENT EXPECTED TO ENTER THE CWFA
FROM THE NW BY EARLY MONDAY. THE GFS/NAM PROG A STG LOW LEVEL JET
WITH 925MB 30-40KT WIND OVR THE ERN CWFA TDA/TNGT IN ADVANCE OF THIS
SYSTEM. VERTICAL MIXING OF STG WIND ALOFT (BASED ON MAX TEMPS TDA)
COMBINED WITH MSLP GRADIENT IN ADVANCE OF THE DISTURBANCE SHOULD
RESULT IN WINDY CONDITIONS TDA. WIND ADVISORY CONDITIONS EXPECTED
OVR THE ERN CWFA TDA. CONCUR WITH THE GFS PROG OF BRN VALUES IN THE
SUPERCELLULAR CATEGORY (FOR SFC-BASED CONVECTION) WHEN THUNDERSTORMS
ARE EXPECTED LATE SUNDAY/MONDAY. CAVEAT...STG CIN OVR THE SRN CWFA
MAY PRECLUDE SFC BASED CONVECTION. YET...ELEVATED CONVECTION
EXPECTED AT THE VERY LEAST. BASED ON WEAKER CIN MAGNITUDES OVR THE
NERN CWFA...SFC BASED CONVECTION MAY OCCUR. WL INTRODUCE THE WORDING
OF STG THUNDERSTORMS FOR THE NERN CWFA FOR EARLY MONDAY.
&&
.MARINE...VERTICAL MIXING OF MOMENTUM ASSOCIATED WITH A STG LOW
LEVEL JET/INCREASING MSLP GRADIENT WL CONTRIBUTE TO SCA CONDITIONS
TDA/TNGT OVR THE WATERS. STG OFFSHORE FLOW EXPECTED AFTER FROPA
MONDAY. ANTICIPATE GALE CONDITIONS MONDAY AFTN WHEN CONSIDERING THE
COMBINATION OF COLD AIR (BASED ON 1000-500MB THICKNESS) AND WARM SST
VALUES.
&&
.FIRE WEATHER...EXPECT CONDITIONS TO APPROACH RED FLAG WARNING
CRITERIA THIS AFTN OVR THE EXTREME WRN CWFA. WL ISSUE A RED FLAG
WARNING. EXPECT RED FLAG CONDITIONS AREAWIDE MONDAY AFTN AFTER FROPA
AND WL ISSUE A FIRE WEATHER WATCH FOR MON AFTN.
&&
.AVIATION...PREDOMINATE MVFR CONDITIONS EXPECTED AREAWIDE TDA/TNGT...
WITH VFR CONDITIONS DEVELOPING AFTER FROPA MONDAY. IFR CONDITIONS
ANTICIPATED NEAR CONVECTION TNGT/MON.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MONDAY NIGHT MN TEMPS
WILL BE MUCH COLDER IN THE WAKE OF A STRONG CF. QUESTION IS JUST HOW
LOW WILL MN TEMPS DIP TO? DEWPOINTS ARE EXPECTED TO BE AROUND 20
DEGREES ACROSS MUCH OF THE INLAND AREAS...AND SKIES WILL BE
CLRG...HOWEVER WIND SPEEDS MAY INHIBIT RADIATIONAL COOLING. THE
WINDS ARE EXPECTED TO DIMINISH OVRNITE BUT THE FCSTD GRADIENT STILL
LOOKS TIGHT AND 925MB WINDS ARE PROGD TO BE IN 20-25 KNOT RANGE BY
12Z TUE. FEEL MODELS ARE TOO LOW WITH SFC WIND SPEEDS AND HAVE
BUMPED THEM UP A COUPLE OF KNOTS FOR MON NIGHT/TUE MORNING. MOS
GUIDANCE VARIED BY AROUND 10 DEGREES FOR THE MN TEMPS...BUT LEANED
TOWARD THE COLDER GUIDANCE VALUES. THEREFORE WENT WITH TEMPS RIGHT
AROUND THE FREEZING MARK ACROSS THE NRN COUNTIES FROM LASALLE TO VCT
FOR TUE MORN. WINDS ACROSS THE COASTAL WATERS WILL REMAIN ON THE
HIGH END SCA OR POSSIBLY BORDERLINE GALE FOR LATE MON
NIGHT...DECREASING TOWARD TUE MORNING AS SFC HIGH SETTLES ACROSS S
TX. TUE/WED WILL BE A TRANSITION TO WARMER MORE HUMID CONDITIONS
WITH RETURN FLOW. A WEAK FRONT MOVES ACROSS S TX ON WED WITH
REINFORCING STRONG CF THU NIGHT. THERE IS A SLIGHT CHC FOR -SHRA
WITH THE WED FRONT ACROSS THE NRN CWA...HOWEVER CHCS INCREASE THU
AND THU NIGHT AHD AND ALONG THE STRONGER FRONT PER THE GFS. THE
ECMWF IS MUCH DRIER BUT LEANED TOWARD THE GFS SOLN AS FEEL
SUFFICIENT MOISTURE WILL BE IN PLACE BUT DIDNT WANT TO LOWER POPS
TO AVOID FLIP FLOPPING FCST. WILL TWEAK POPS AS CONFIDENCE INCREASES
WITH LATER RUNS. CONTD WITH DRYING TREND FRI/SAT. LATEST MEX TEMPS
WHERE COOLER THAN PREVIOUS RUN FOR FRI/SAT. HAVE LOWERED TEMPS FOR
THAT TIME FRAME BUT NOT AS MUCH AS THE MEX.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 68 71 36 72 / 20 20 20 10 0
VICTORIA 77 65 65 31 69 / 20 30 50 10 0
LAREDO 88 63 63 39 75 / 20 20 10 0 0
ALICE 83 66 68 35 73 / 20 20 20 10 0
ROCKPORT 71 68 69 43 70 / 20 30 30 10 0
COTULLA 85 61 61 32 73 / 20 30 10 0 0
KINGSVILLE 82 68 70 37 72 / 20 20 20 10 0
NAVY CORPUS 72 69 70 44 69 / 20 20 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 12 PM CST MONDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
WC/87...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Mar 2, 6:02 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 602 AM CST SUN MAR 2 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 602 AM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA CROSSROADS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN RIO GRANDE PLAINS THIS AFTERNOON. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND COASTAL WATERS TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT... PRIMARILY OVER THE VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. SOME STORMS MAY BECOME STRONG MONDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING. A FIRE WEATHER WATCH IS IN EFFECT AREAWIDE FOR MONDAY AFTERNOON. THE WATERS MAY APPROACH GALE WARNING CRITERIA MONDAY AFTERNOON THROUGH MONDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED FOR LATE THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. SPOTTER ACTIVATION MAY BE NEEDED MONDAY MORNING FOR THE VICTORIA CROSSROADS. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:23 AM CST | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 11 hr |
| Mar 2, 4:23 AM CST | Red Flag Warning | CRP | La Salle, Webb | 14 hr |
| Mar 2, 5:07 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 15 hr |
| Mar 2, 3:05 PM CST | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 32 hr |
Nearby
Marine Weather Statements in Texas, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.